J Korean Radiol Soc.  2006 Sep;55(3):263-266. 10.3348/jkrs.2006.55.3.263.

Catastrophic Primary Antiphospholipid Syndrome

Affiliations
  • 1Department of Radiology, Chosun University Hospital, Korea. kdhoon@chosun.ac.kr
  • 2Department of Thoracic and Cardiovascular Surgery, Miraero21 Medical Center, Korea.

Abstract

Catastrophic antiphospholipid syndrome (CAPLS) was diagnosed in a 64-year-old male who was admitted to our hospital with dyspnea. The clinical and radiological examinations showed pulmonary thromboembolism, and so thromboembolectomy was performed. Abdominal distention rapidly developed several days later, and the abdominal computed tomography (CT) abdominal scan revealed thrombus within the superior mesenteric artery with small bowel and gall bladder distension. Cholecystectomy and jejunoileostomy were performed, and gall bladder necrosis and small bowel infarction were confirmed. The anticardiolipin antibody was positive. Anticoagulant agents and steroids were administered, but the patient expired 4 weeks after surgery due to acute respiratory distress syndrome (ARDS). We report here on a case of catastrophic APLS with manifestations of pulmonary thromboembolism, rapidly progressing GB necrosis and bowel infarction.

Keyword

Antiphopholipid syndrome; Pulmonary arteries, thrombosis; Intestines, infarction

MeSH Terms

Antibodies, Anticardiolipin
Anticoagulants
Antiphospholipid Syndrome*
Cholecystectomy
Dyspnea
Humans
Infarction
Male
Mesenteric Artery, Superior
Middle Aged
Necrosis
Pulmonary Embolism
Respiratory Distress Syndrome, Adult
Steroids
Thrombosis
Urinary Bladder
Antibodies, Anticardiolipin
Anticoagulants
Steroids
Full Text Links
  • JKRS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr